Alert archive / Pennsylvania / Wind Advisories in 2008

Wind Advisory 7, NWS State College, PA

September 14, 200823 counties in Pennsylvania

NWS State College, PA issued this wind advisory at Sep 14, 2008, 4:50 PM EDT for 23 counties in Pennsylvania. It took effect at Sep 14, 2008, 6:00 PM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Sep 14, 2008, 4:50 PM EDT (20:50 UTC)
In effect from
Sep 14, 2008, 6:00 PM EDT
Expired
Sep 15, 2008, 4:00 AM EDT
In force
10 hr
Issued by
NWS State College, PA
All 23 counties

Bedford County, PA, Blair County, PA, Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Columbia County, PA, Elk County, PA, Huntingdon County, PA, Juniata County, PA, Lycoming County, PA, McKean County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Potter County, PA, Snyder County, PA, Somerset County, PA, Sullivan County, PA, Tioga County, PA, Union County, PA, Warren County, PA

The radar

The State College radar (KCCX), 21 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 8.8 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2008-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2008-09-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-182 J/kg
Mixed-layer LCL
976 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KCTP 142050
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
450 PM EDT SUN SEP 14 2008

...REMNANTS OF HURRICANE IKE WILL BRING GUSTY WINDS TO THE REGION...

.THE REMNANTS OF HURRICANE IKE WILL TRACK NORTHEAST ACROSS THE
EASTERN GREAT LAKES TONIGHT...BRINGING GUSTY WINDS TO THE REGION TONIGHT.

PAZ004-005-150800-
/O.NEW.KCTP.WI.Y.0007.080914T2200Z-080915T0800Z/
WARREN-MCKEAN-
450 PM EDT SUN SEP 14 2008

...WIND ADVISORY IN EFFECT UNTIL 4 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT MONDAY. 

SOUTHERLY WINDS WILL INCREASE TO BETWEEN 20 AND 30 MPH THIS
EVENING...WITH OCCASIONAL GUSTS OVERNIGHT TO NEAR 50 MPH. EXPECT
WINDS TO SHIFT TO THE WEST AND DIMINISH LATE TONIGHT...AS THE
REMNANTS OF HURRICANE IKE PASS TO OUR NORTH.

A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED
LOCATIONS. GUSTY WINDS COULD ALSO CAUSE SOME MINOR PROPERTY
DAMAGE.

$$
3 follow-up statements
000 
WWUS71 KCTP 150018
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
818 PM EDT SUN SEP 14 2008

...REMNANTS OF HURRICANE IKE WILL BRING GUSTY WINDS TO THE
REGION...

.THE REMNANTS OF HURRICANE IKE WILL TRACK NORTHEAST ACROSS THE
EASTERN GREAT LAKES TONIGHT...BRINGING GUSTY WINDS TO THE REGION
TONIGHT.

PAZ004-150800-
/O.UPG.KCTP.WI.Y.0007.000000T0000Z-080915T0800Z/
/O.NEW.KCTP.HW.W.0004.080915T0018Z-080915T0800Z/
WARREN-
818 PM EDT SUN SEP 14 2008

...HIGH WIND WARNING IN EFFECT UNTIL 4 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 4 AM EDT MONDAY. THE WIND
ADVISORY IS NO LONGER IN EFFECT. 

SUSTAINED SOUTHERLY WINDS OF AROUND 30 MPH WILL BUFFET THE AREA
TONIGHT...WITH OCCASIONAL GUSTS OVER 50 MPH. EXPECT WINDS TO
SHIFT TO THE WEST AND DIMINISH LATE TONIGHT...AS THE REMNANTS OF
HURRICANE IKE PASS TO OUR NORTH.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE AND OTHER LOOSE
OUTDOOR OBJECTS. THE HIGH WINDS WILL PULL DOWN TREE LIMBS...LIKELY
RESULTING IN POWER OUTAGES AND PERHAPS MINOR PROPERTY DAMAGE.

$$

PAZ006-010-011-017-024-033-150800-
/O.EXA.KCTP.WI.Y.0007.000000T0000Z-080915T0800Z/
POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET-
818 PM EDT SUN SEP 14 2008

...WIND ADVISORY IN EFFECT UNTIL 4 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT MONDAY. 

SOUTHERLY WINDS WILL INCREASE TO BETWEEN 20 AND 30 MPH TONIGHT...WITH
OCCASIONAL GUSTS TO NEAR 50 MPH. EXPECT WINDS TO SHIFT TO THE
WEST AND DIMINISH LATE TONIGHT...AS THE REMNANTS OF HURRICANE IKE
PASS TO OUR NORTH.

A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED
LOCATIONS. GUSTY WINDS COULD ALSO DOWN TREE LIMBS...RESULTING
MINOR PROPERTY DAMAGE AND POWER OUTAGES.

$$

PAZ005-150800-
/O.CON.KCTP.WI.Y.0007.000000T0000Z-080915T0800Z/
MCKEAN-
818 PM EDT SUN SEP 14 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT MONDAY. 

SOUTHERLY WINDS WILL INCREASE TO BETWEEN 20 AND 30 MPH TONIGHT...WITH
OCCASIONAL GUSTS TO NEAR 50 MPH. EXPECT WINDS TO SHIFT TO THE
WEST AND DIMINISH LATE TONIGHT...AS THE REMNANTS OF HURRICANE IKE
PASS TO OUR NORTH.

A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED
LOCATIONS. GUSTY WINDS COULD ALSO DOWN TREE LIMBS...RESULTING
MINOR PROPERTY DAMAGE AND POWER OUTAGES.

$$
000 
WWUS71 KCTP 150053
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
853 PM EDT SUN SEP 14 2008

...REMNANTS OF HURRICANE IKE WILL BRING GUSTY WINDS TO THE
REGION...

.THE REMNANTS OF HURRICANE IKE WILL TRACK NORTHEAST ACROSS THE
EASTERN GREAT LAKES TONIGHT...BRINGING GUSTY WINDS TO THE REGION
TONIGHT.

PAZ005-006-010-011-017-024-150800-
/O.UPG.KCTP.WI.Y.0007.000000T0000Z-080915T0800Z/
/O.EXA.KCTP.HW.W.0004.000000T0000Z-080915T0800Z/
MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-
853 PM EDT SUN SEP 14 2008

...HIGH WIND WARNING IN EFFECT UNTIL 4 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 4 AM EDT MONDAY. THE WIND
ADVISORY IS NO LONGER IN EFFECT. 

SUSTAINED SOUTHERLY WINDS OF 20 TO 30 MPH WILL BUFFET THE AREA
TONIGHT...WITH OCCASIONAL GUSTS OVER 50 MPH. EXPECT WINDS TO SHIFT
TO THE WEST AND DIMINISH LATE TONIGHT...AS THE REMNANTS OF
HURRICANE IKE PASS TO OUR NORTH.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE AND OTHER LOOSE
OUTDOOR OBJECTS. THE HIGH WINDS WILL PULL DOWN TREE LIMBS...
LIKELY RESULTING IN POWER OUTAGES AND PERHAPS MINOR PROPERTY
DAMAGE.

$$

PAZ004-150800-
/O.CON.KCTP.HW.W.0004.000000T0000Z-080915T0800Z/
WARREN-
853 PM EDT SUN SEP 14 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM EDT MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM EDT MONDAY. 

SUSTAINED SOUTHERLY WINDS OF AROUND 30 MPH WILL BUFFET THE AREA
TONIGHT...WITH OCCASIONAL GUSTS OVER 50 MPH. EXPECT WINDS TO
SHIFT TO THE WEST AND DIMINISH LATE TONIGHT...AS THE REMNANTS OF
HURRICANE IKE PASS TO OUR NORTH.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE AND OTHER LOOSE
OUTDOOR OBJECTS. THE HIGH WINDS WILL PULL DOWN TREE LIMBS...
LIKELY RESULTING IN POWER OUTAGES AND PERHAPS MINOR PROPERTY
DAMAGE.

$$

PAZ012-018-019-025>027-034-037-041-042-045-046-150800-
/O.EXA.KCTP.WI.Y.0007.000000T0000Z-080915T0800Z/
NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-
MIFFLIN-BEDFORD-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-
853 PM EDT SUN SEP 14 2008

...WIND ADVISORY IN EFFECT UNTIL 4 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT MONDAY. 

SOUTHERLY WINDS WILL INCREASE TO BETWEEN 20 AND 30 MPH TONIGHT...
WITH OCCASIONAL GUSTS TO NEAR 50 MPH. EXPECT WINDS TO SHIFT TO
THE WEST AND DIMINISH LATE TONIGHT...AS THE REMNANTS OF HURRICANE
IKE PASS TO OUR NORTH.

A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED
LOCATIONS. GUSTY WINDS COULD ALSO DOWN TREE LIMBS...RESULTING
MINOR PROPERTY DAMAGE AND POWER OUTAGES.

$$

PAZ033-150800-
/O.CON.KCTP.WI.Y.0007.000000T0000Z-080915T0800Z/
SOMERSET-
853 PM EDT SUN SEP 14 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT MONDAY. 

SOUTHERLY WINDS WILL INCREASE TO BETWEEN 20 AND 30 MPH TONIGHT...
WITH OCCASIONAL GUSTS TO NEAR 50 MPH. EXPECT WINDS TO SHIFT TO
THE WEST AND DIMINISH LATE TONIGHT...AS THE REMNANTS OF HURRICANE
IKE PASS TO OUR NORTH.

A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED
LOCATIONS. GUSTY WINDS COULD ALSO DOWN TREE LIMBS...RESULTING
MINOR PROPERTY DAMAGE AND POWER OUTAGES.

$$
000 
WWUS71 KCTP 150312
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1112 PM EDT SUN SEP 14 2008

...REMNANTS OF HURRICANE IKE WILL BRING GUSTY WINDS TO THE
REGION...

.THE REMNANTS OF HURRICANE IKE WILL TRACK NORTHEAST ACROSS THE
EASTERN GREAT LAKES TONIGHT...BRINGING GUSTY WINDS TO THE REGION
TONIGHT.

PAZ012-018-019-025-037-041-045-150800-
/O.UPG.KCTP.WI.Y.0007.000000T0000Z-080915T0800Z/
/O.EXA.KCTP.HW.W.0004.000000T0000Z-080915T0800Z/
NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-TIOGA-
NORTHERN LYCOMING-SOUTHERN CLINTON-
1112 PM EDT SUN SEP 14 2008

...HIGH WIND WARNING IN EFFECT UNTIL 4 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 4 AM EDT MONDAY. THE WIND
ADVISORY IS NO LONGER IN EFFECT. 

WEST WINDS OF 20 AND 30 MPH WILL BUFFET THE AREA TONIGHT...WITH
OCCASIONAL GUSTS OVER 50 MPH. EXPECT WINDS TO DIMINISH LATE
TONIGHT...AS THE REMNANTS OF HURRICANE IKE PASS TO OUR NORTH.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE AND OTHER LOOSE
OUTDOOR OBJECTS. THE HIGH WINDS MAY TOPPLE TREES...DOWN POWER
LINES AND DAMAGE SOME STRUCTURES.

$$

PAZ004>006-010-011-017-024-150800-
/O.CON.KCTP.HW.W.0004.000000T0000Z-080915T0800Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-
1112 PM EDT SUN SEP 14 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM EDT MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM EDT MONDAY. 

SOUTHWEST WINDS OF 20 TO 30 MPH WILL BUFFET THE AREA
TONIGHT...WITH OCCASIONAL GUSTS OVER 50 MPH. EXPECT WINDS TO SHIFT
TO THE WEST AND DIMINISH LATE TONIGHT...AS THE REMNANTS OF
HURRICANE IKE PASS TO OUR NORTH.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE AND OTHER LOOSE
OUTDOOR OBJECTS. THE HIGH WINDS WILL PULL DOWN TREE LIMBS...
LIKELY RESULTING IN POWER OUTAGES AND PERHAPS MINOR PROPERTY
DAMAGE.

$$

PAZ028-049>053-150800-
/O.EXA.KCTP.WI.Y.0007.000000T0000Z-080915T0800Z/
JUNIATA-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-
1112 PM EDT SUN SEP 14 2008

...WIND ADVISORY IN EFFECT UNTIL 4 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT MONDAY. 

WEST WINDS WILL INCREASE TO BETWEEN 20 AND 30 MPH TONIGHT...WITH
OCCASIONAL GUSTS TO NEAR 50 MPH. EXPECT WINDS TO SHIFT TO THE WEST
AND DIMINISH LATE TONIGHT...AS THE REMNANTS OF HURRICANE IKE PASS
TO OUR NORTH.

A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED
LOCATIONS. GUSTY WINDS COULD ALSO DOWN TREE LIMBS...RESULTING
MINOR PROPERTY DAMAGE AND POWER OUTAGES.

$$

PAZ026-027-033-034-042-046-150800-
/O.CON.KCTP.WI.Y.0007.000000T0000Z-080915T0800Z/
HUNTINGDON-MIFFLIN-SOMERSET-BEDFORD-SULLIVAN-SOUTHERN LYCOMING-
1112 PM EDT SUN SEP 14 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT MONDAY. 

WEST WINDS WILL INCREASE TO BETWEEN 20 AND 30 MPH TONIGHT... WITH
OCCASIONAL GUSTS TO NEAR 50 MPH. EXPECT WINDS TO SHIFT TO THE WEST
AND DIMINISH LATE TONIGHT...AS THE REMNANTS OF HURRICANE IKE PASS
TO OUR NORTH.

A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED
LOCATIONS. GUSTY WINDS COULD ALSO DOWN TREE LIMBS...RESULTING
MINOR PROPERTY DAMAGE AND POWER OUTAGES.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Sep 14, 3:47 PM EDT, 1 hour 3 minutes earlier.

Area forecast discussion, Sep 14, 3:47 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
347 PM EDT SUN SEP 14 2008

.SYNOPSIS...
THE REMNANT CIRCULATION CENTER OF HURRICANE IKE WILL RACE DOWN THE
ST LAWRENCE RIVER VALLEY BY MONDAY MORNING...ACCOMPANIED BY A
STRONG COLD FRONT THAT WILL SWEEP THROUGH OUR REGION LATE
TONIGHT. A LARGE AREA OF HIGH PRESSURE WILL BUILD INTO THE REGION
FOR MONDAY AFTERNOON INTO LATE IN THE UPCOMING WEEK...BRINGING A
STRING OF DRY WEATHER WITH BELOW NORMAL TEMPERATURES AND
COMFORTABLE HUMIDITY.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
THE REGION IS BASKING IN THE WARM SECTOR OF A FRONTAL SYSTEM THAT
EXTENDS FROM A LOW JUST NORTH OF LAKE HURON DOWN TO THE REMNANT
CIRCULATION OF HURRICANE IKE WHICH WAS JUST ENTERING SWRN INDIANA
EARLY THIS AFTERNOON. THUS FAR THERE IS LITTLE OR NO SHOWER
ACTIVITY BREAKING OUT IN ADVANCE OF THE STORM...MOST RAIN IS
DIRECTLY ASSOCIATED WITH THE CIRCULATION AND THE FRONT STRETCHING
OUT TO THE NORTH. VERY WARM MID LEVELS OVER THE LOCAL AREA SEEM TO
BE DOING THEIR PART IN SUPPRESSING CONVECTION DESPITE DEWPOINTS IN
THE 60S AND 70S AND TEMPS IN THE 70S AND 80S.

ENSEMBLES CONTINUE TO CONCENTRATE THE BEST POPS OVER NWRN PA WITH
THE SREF POPS BEING PRETTY GENEROUS THERE. GMOS NUMBERS ARE
LOWER...BUT SEEM UNDERDONE. USED A BLEND OF THE GMOS/SREF POPS
LEANING CLOSER TO THE SREF. THIS WOULD BRING A CHANCE OF
SHOWERS/STORMS INTO THE NWRN ZONES THIS EVENING TO AROUND DARK AS
THE COLD FRONT ASSOCIATED WITH IKE ENTERS THE REGION. CONCERN FOR
SEVERE STORMS IS PRETTY LOW AS GUIDANCE CONTINUES TO INDICATE A
STRONG CAP. SREF/MREF/GFS ALL SHOW BEST CAPE CONFINED TO EASTERN
PA AND UP INTO NY. WHILE I THINK THE CHANCES FOR WIDESPREAD SEVERE
WILL BE PRETTY LIMITED...OF BIGGER CONCERN MAY BE SOME ISOLATED
GUSTS IN SHOWERS AS CONVECTIVE AND MECHANICAL MIXING ALLOWS SOME
STRONG WINDS TO MIX DOWN TO THE SFC AT TIMES. NAM/GFS BOTH SHOW A
STRONG ISALLOBARIC COUPLET PASSING JUST NORTH OF THE REGION
BETWEEN 00-06Z...AND WITH 40-50KT WINDS PROGGED AT 850MB...IT WILL
GET GUSTY IN GENERAL AND SOME STRONGER WINDS COULD DEVELOP IN ANY
SHOWERS/STORMS THAT MANAGE TO FORM AND MOVE ACROSS.

OVERNIGHT WILL REMAIN MILD WITH REAL COOL ADVECTION LIKELY NOT
HAVING AN IMPACT UNTIL DURING THE DAY MONDAY.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
DRIER AND COOLER AIR WILL BEGIN ADVECTING INTO THE REGION MONDAY
WITH GRADUALLY RELAXING WINDS. STRONG GRADIENT SUGGESTS WE COULD
STILL BE GUSTING 15-25 MPH INTO EARLY AFTERNOON...BUT THE SFC HIGH
WILL EVENTUALLY BRING DIMINISHING FLOW.

IT WILL LIKELY BE SOME 10-20 DEGREES COOLER TOMORROW THAN TODAY
WITH STEADILY LOWERING HUMIDITY. OUTPUT FROM NAM/GFS/GEFS AND SREF
ALL HAVE THAT COOL SEASON APPEARANCE WITH THE SUGGESTION OF COLD
ADVECTION STRATO-CU HANGING IN OVER WESTERN AND NWRN AREAS
TOMORROW ALONG WITH THE CHANCE OF SOME LINGERING SHOWERS. I DIDNT
GO AS HIGH AS SREF POPS WOULD TAKE ME...BUT DID KEEP THE MENTION
OF SCATTERED SHOWERS FOR MUCH OF THE DAY AND EVEN KEPT IT CLOUDY
OVER MOST OF THE REGION WELL INTO THE AFTERNOON.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
A STRING OF DRY AND RELATIVELY COOL DAYS IS IN STORE THROUGH THE
ENTIRE PERIOD...AS A LARGE AREA OF HIGH PRESSURE MOVES FROM THE
NATIONS HEARTLAND...TO THE UPPER ST. LAWRENCE RIVER VALLEY. STRONG
WESTERLY FLOW...ON THE SOUTHERN EDGE OF AN UPPER TROF OVER FAR
NORTHEAST CANADA...WILL NOT BE TOO FAR AWAY FROM PA...AND A
COUPLE OF SHORTWAVES MAY MOVE TOWARD THE REGION. THE MOST ROBUST
OF THEM IS INDICATED ON THUR DAY ASSOCIATED WITH A WEAK COLD
FRONT MOVING THROUGH THE REGION. THIS LOOKS TO BE THE ONLY CHANCE
OF ORGANIZED PCPN DURING THE LONG TERM PD.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
REMNANTS OF IKE WILL SCOOT DOWN THE ST LAWRENCE RIVER VALLEY
OVERNIGHT BRINGING GUSTY WINDS...FIRST FROM THE SW THEN EVENTUALLY
SHIFTING TO THE WEST. SHOWER ACTIVITY SHOULD REMAIN LIMITED AND
PASS MAINLY THROUGH NWRN PA CLOSEST TO THE LOW. BFD/JST STAND THE
BEST CHANCE OF SEEING MVFR/IFR THIS EVENING AND OVERNIGHT AS
MOISTURE FROM IKE EVENTUALLY GETS HERE. WESTERLY DOWNSLOPE FLOW
SHOULD LIMIT THE EASTERN EXTENT OF THE REDUCED CONDITIONS TO
MAINLY THE HIGHER ELEVATIONS SO I BELIEVE THE OTHER TERMINALS WILL
STAY PREDOMINANTLY VFR OVERNIGHT INTO MONDAY.

WIND GUSTS IN EXCESS OF 30KT LIKELY FROM THIS EVENING THROUGH AT
LEAST EARLY MONDAY MORNING AS THE REMNANTS OF IKE MAKE THEIR PASS
AT THE STATE. WINDS WILL BEGIN TO SUBSIDE DURING THE DAY MONDAY.
AS FAR AS LOW CLOUDS GO...STILL THINK MVFR COULD LINGER FOR A
TIME FROM BFD-JST....BUT CEILINGS ELSEWHERE SHOULD STAY NO LOWER
THAN THE 3000-5000 RANGE.

LATEST GUIDANCE SUGGESTS THAT ONCE WE SWEEP IKE AWAY...FAIR
WEATHER WILL LAST MOST OF NOT ALL OF THE REST OF THE WEEK.

&&

.CLIMATE...
UNSEASONABLY WARM TO NEAR-RECORD HIGH TEMPERATURES /15-20 DEGREES
ABOVE NORMAL/ ARE FORECAST TODAY ACROSS CENTRAL PENNSYLVANIA.

THE NORMAL MAXIMUM TEMPERATURE AT WILLIAMSPORT FOR TODAY 74 DEGREES.
THE RECORD MAXIMUM TEMPERATURE IS 92 DEGREES SET BACK IN 1952.

THE NORMAL MAXIMUM TEMPERATURE AT HARRISBURG FOR TODAY 76 DEGREES.
THE RECORD MAXIMUM TEMPERATURE IS 90 DEGREES SET BACK IN 1995/1947/1931.

SEE SPSCTP FOR A RUNDOWN OF OTHER RECORDS AROUND THE REGION.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LACORTE
NEAR TERM...LACORTE
SHORT TERM...LACORTE
LONG TERM...FITZGERALD/GARTNER
AVIATION...LACORTE
CLIMATE...LACORTE
Hazardous weather outlook, Sep 14, 12:19 PM EDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1219 PM EDT SUN SEP 14 2008

PAZ004-005-151630-
WARREN-MCKEAN-
1219 PM EDT SUN SEP 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE REMNANTS OF HURRICANE IKE WILL RACE DOWN THE ST. LAWRENCE
RIVER VALLEY OVERNIGHT DRAGGING A COLD FRONT THROUGH THE REGION.
A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE AS THE FRONT
MOVES THROUGH.

THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ006-010>012-017>019-024>028-033>035-037-041-042-045-151630-
POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-
SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-
BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-
1219 PM EDT SUN SEP 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SOUTHWESTERLY WINDS OF 15 TO 20 MPH WITH GUSTS OF 25 TO 35 MPH
WILL OVERSPREAD THE AREA FROM LATE THIS AFTERNOON INTO
TONIGHT...AHEAD OF A STRONG LOW PRESSURE SYSTEM THAT WAS ONCE
HURRICANE IKE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ036-046-049>053-056>059-063>066-151630-
FRANKLIN-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-
COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-
LANCASTER-
1219 PM EDT SUN SEP 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

UNSEASONABLY WARM AND HUMID CONDITIONS ARE EXPECTED ACROSS THE
MIDDLE AND LOWER SUSQUEHANNA VALLEY THIS AFTERNOON...WITH NEAR
RECORD TEMPERATURES AND OPPRESSIVE DEWPOINTS RESULTING IN HEAT
INDEX VALUES IN THE MID TO UPPER 90S.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Wind Advisories in Pennsylvania, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.